A study was done to analyse the risks of drug-induced long QT, ventricular arrhythmias, and sudden cardiac death from use of anticancer drugs.

The study disproportionality analyses were used to compare the proportion of drug-induced long QT, torsade de pointes, and ventricular arrhythmias with each of 663 individual molecules pertaining to anticancer drugs to the proportion of the same adverse drug reactions reported in the full database of 20,222 drugs (control group). The denominator in these analyses is the total number of adverse drug reactions reported for each group of drugs. Comparisons between Food and Drug Administration (FDA) product labeling, CredibleMeds, and VigiBase when evaluating risk of cardiac arrhythmias from anticancer therapies was conducted.

Reports of drug-induced long QT, ventricular arrhythmias, or torsade de pointes were compared in patients receiving 663 anticancer drugs to patients receiving all other drugs. Forty anticancer drugs were found to be significantly associated with drug-induced long QT including 27 also associated with ventricular arrhythmias or sudden death. An additional nine drugs were associated with ventricular arrhythmias without drug-induced long QT. 

Adverse drug reactions were most often reported with kinase inhibitors (41%, 20/49), followed by cytotoxic therapies (24%, 12/49), hormone therapies (8%, 4/49), immunotherapies (6%, 3/49), and miscellaneous (20%, 10/49). Half of anticancer drugs with arrhythmia signals (46.9%, 23/49) were associated with sudden death. 

Since inception of VigiBase, there has been a significant increase in reporting of lethal arrhythmias in both absolute number and the proportion of events related to anticancer therapies. Significant discordance exists between FDA product labeling, CredibleMeds, and VigiBase when evaluating risk of cardiac arrhythmias from anticancer therapies.

Using an international post-marketing pharmacovigilance database, investigators identified 49 anticancer drugs associated with drug-induced long QT syndrome or ventricular arrhythmias including torsade de pointes.

Arrhythmia signals identified in this study were not always concordant with risks described in CredibleMeds or FDA labeling databases.

post
Source

https://www.acc.org/latest-in-cardiology/journal-scans/2021/10/19/14/46/anticancer-drug-induced-life-threatening

Tags

Disease Condition ,Therapeutic Modality ,Arrhythmias,Pharmacotherapeutics,Long QT Syndrome,Sudden Cardiac Death,Torsade de Pointes,Ventricular Fibrillation,Ventricular Tachycardia,TPHT_others